Alert archive / Alabama / Special Marine Warnings in 2021
Special Marine Warning 112, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at May 2, 2021, 3:34 PM CDT. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 3:34 PM CDT (20:34 UTC)
- Expired
- May 2, 2021, 4:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Mobile radar (KMOB), 117 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
848
WHUS54 KMOB 022034
SMWMOB
GMZ650-670-022130-
/O.NEW.KMOB.MA.W.0112.210502T2034Z-210502T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Mobile AL
334 PM CDT Sun May 2 2021
The National Weather Service in Mobile has issued a
* Special Marine Warning for...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
* Until 430 PM CDT.
* At 333 PM CDT, a cluster of strong thunderstorms were located 42
nm south of Farewell Buoy, moving northeast at 30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Sand Island Lighthouse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2978 8742 2996 8808 3022 8805 3023 8781
3031 8722 2932 8712 2932 8725 2923 8778
TIME...MOT...LOC 2033Z 223DEG 30KT 2943 8787
HAIL...0.00IN
WIND...>34KTS
$$
CGAL1 follow-up statement
273
FZUS74 KMOB 022121
MWSMOB
Marine Weather Statement
National Weather Service Mobile AL
421 PM CDT Sun May 2 2021
GMZ650-670-022130-
/O.CON.KMOB.MA.W.0112.000000T0000Z-210502T2130Z/
421 PM CDT Sun May 2 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 430 PM CDT...
For the following areas...
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM...
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM...
At 420 PM CDT, strong thunderstorms were located along a line
extending from 6 nm south of Orange Beach to 47 nm southwest of
Oriskany Reef, moving east at 35 knots. A new Special Marine
Warning will soon be issued for these storms.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Strong thunderstorms will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
Frequent lightning is occurring with these storms. If caught on the
open water stay below deck if possible, keep away from ungrounded
metal objects.
&&
LAT...LON 2983 8762 3024 8771 3031 8722 2932 8712
2932 8725 2927 8753 2955 8757 2978 8742
TIME...MOT...LOC 2120Z 248DEG 37KT 3015 8758 2932 8735
HAIL...0.00IN
WIND...>34KTS
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 2, 1:00 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 2, 1:00 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
100 PM CDT Sun May 2 2021
.NEAR TERM /Now Through Monday/...An upper trof with a slight
negative tilt centered near the ArkLaTex gradually weakens while
lifting off into the northeastern states through Monday. A vigorous
series of shortwaves moving through the base of the upper trof will
produce moderate to strong deep layer lift which moves across the
forecast area mainly during this afternoon into the early evening
hours. Another upper trof meanwhile advances from the northwestern
states and amplifies while beginning to move into the Plains. In
response to this pattern, the surface features are somewhat complex
and include a surface low currently located near the Oklahoma
Panhandle with a frontal boundary/surface trof extending off to the
northeast, and a subtle secondary surface low located over eastern
Texas with a warm front extending eastward to along the coastal
counties of the forecast area. The warm front lifts northward
through the remainder of the forecast area through early this
evening as the secondary surface low dissipates. With the vigorous
series of shortwaves/moderate to strong deep layer lift meanwhile
shifting across the area, this will support likely to categorical
pops this afternoon and evening, after which chance to good chance
pops follow for the overnight hours. 0-6 km bulk shear values this
afternoon into the early evening will be around 45 knots with 0-1 km
helicity values as high as 200 m2/s2, then shear values gradually
diminish overnight. This environment will support the potential
for severe storm development, and the Storm Prediction Center
(SPC) has a slight risk for the western half of the area with a
marginal risk further to the east. In addition, rainfall totals
through tonight range from 1 to around 3 inches along and north of
I-65, with the higher amounts over extreme southeast Mississippi
and adjacent Alabama counties. A Flash Flood Watch remains in
effect until 1 am tonight for Washington and Mobile counties in
Alabama, and Stone, George, Perry and Greene counties in southeast
Mississippi. The forecast area remains in the warm sector
through Monday as the surface low near the Oklahoma Panhandle
advances along the Red River valley and another surface low
evolves further to the north and moves towards the Great Lakes.
A series of generally modest shortwaves move across the area on
Monday while MLCAPE values increase to 1500-2500 J/kg with daytime
heating. This will be sufficient to support chance to likely
pops by the afternoon hours. 0-6 km bulk shear on Monday will be
only around 25 knots with generally low helicity values, so
considering the instability values am expecting some strong pulse
type storms due to precipitation loading but the severe storm
potential looks low. Lows tonight range from the mid to upper 60s
inland to around 70 at the coast. Highs on Monday range from the
lower 80s near the coast to the mid to upper 80s further inland. A
high risk of rip currents remains in effect through the period,
and also into Thursday morning. /29
&&
.AVIATION...
18Z issuance...Predominately MVFR ceilings are expected over the
area through this evening then lower to IFR/MVFR later tonight
into early Monday morning before returning to MVFR ceilings.
Numerous showers and storms are expected to spread eastward across
the area through this evening, with coverage tapering off to scattered
showers and storms late tonight into Monday morning. Southeast to
south winds 10 to 15 knots, occasionally 15 to 20 knots this
afternoon, become south Monday morning. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 7 PM CDT this evening through
Thursday morning for ALZ265-266.
Flash Flood Watch through late tonight for ALZ052-261-263-265.
FL...High Rip Current Risk from 7 PM CDT this evening through
Thursday morning for FLZ202-204-206.
MS...Flash Flood Watch through late tonight for MSZ075-076-078-079.
GM...Small Craft Advisory until 1 PM CDT Monday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, May 2, 11:04 AM CDT, 4 hours 30 minutes before
Special Weather Statement National Weather Service Mobile AL 1104 AM CDT Sun May 2 2021 MSZ075-021645- Perry MS- 1104 AM CDT Sun May 2 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL PERRY COUNTY UNTIL 1145 AM CDT... At 1103 AM CDT, the strong thunderstorm was located over Mclaurin, or 12 miles southeast of Hattiesburg, moving northeast at 25 mph. Wind gusts up to 40 mph will be possible with this storm. Locations impacted include... Beaumont and New Augusta. LAT...LON 3143 8915 3143 8898 3110 8884 3102 8914 TIME...MOT...LOC 1603Z 216DEG 23KT 3116 8920 CGAL
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:05 AM CDT | Small Craft Advisory | MOB | 30 hr | |
| May 2, 2:43 PM CDT | Special Marine Warning | MOB | 92 min | |
| May 2, 3:44 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 33 min |
| May 2, 4:04 PM CDT | Special Weather Statement | MOB | Clarke | 41 min |
| May 2, 4:21 PM CDT | Tornado Warning | MOB | Clarke, Monroe, Wilcox | 39 min |
| May 2, 4:27 PM CDT | Special Marine Warning | MOB | 2 hr | |
| May 2, 5:31 PM CDT | Special Marine Warning | MOB | 26 min | |
| May 2, 6:05 PM CDT | Special Marine Warning | MOB | 49 min | |
| May 2, 5:35 PM CDT | Special Weather Statement | MOB | Okaloosa, Santa Rosa | 55 min |
| May 2, 11:04 AM CDT | Special Weather Statement | MOB | Perry | 41 min |
Nearby
Special Marine Warnings in Alabama, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.